Alert archive / Arizona / Red Flag Warnings in 2023
Red Flag Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 2, 2023, 1:13 PM MST for 6 counties in Arizona. It took effect at Apr 3, 2023, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2023, 1:13 PM MST (20:13 UTC)
- In effect from
- Apr 3, 2023, 11:00 AM MST
- Expired
- Apr 3, 2023, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2901 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WWUS85 KTWC 022013 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 113 PM MST Sun Apr 2 2023 AZZ150>152-031100- /O.UPG.KTWC.FW.A.0001.230403T1800Z-230404T0300Z/ /O.NEW.KTWC.FW.W.0001.230403T1800Z-230404T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 113 PM MST Sun Apr 2 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND LOW FUEL MOISTURES FOR OLDER FUELS... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Monday. This replaces the Fire Weather Watch. * AFFECTED AREA...Fire weather zones 151, 152 and southeast portions of zone 150. This includes elevations below 5500 feet from eastern Pinal and Pima counties eastward to the New Mexico line. * TIMING...11 am to 8 pm MST Monday. * WINDS...Southwest 20-foot winds 20 to 35 mph with gusts to 50 mph. Isolated higher gusts possible. * RELATIVE HUMIDITY...7 to 11 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$
3 follow-up statements
769 WWUS85 KTWC 031028 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 328 AM MST Mon Apr 3 2023 AZZ150>152-040300- /O.CON.KTWC.FW.W.0001.230403T1800Z-230404T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 328 AM MST Mon Apr 3 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND LOW FUEL MOISTURES FOR OLDER FUELS... * AFFECTED AREA...Fire weather zones 151, 152 and southeast portions of zone 150. This includes elevations below 5500 feet from eastern Pinal and Pima counties eastward to the New Mexico line. * TIMING...11 AM MST this morning until 8 PM MST this evening. * WINDS...Southwest 20-foot winds 20 to 35 mph with gusts to 50 mph. Isolated higher gusts possible. * RELATIVE HUMIDITY...7 to 11 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
459 WWUS85 KTWC 032059 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 159 PM MST Mon Apr 3 2023 AZZ152-040300- /O.NEW.KTWC.FW.W.0002.230404T1800Z-230405T0200Z/ /O.CON.KTWC.FW.W.0001.000000T0000Z-230404T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 159 PM MST Mon Apr 3 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND LOW FUEL MOISTURES FOR OLDER FUELS FOR FIRE WEATHER ZONE 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND LOW FUEL MOISTURES FOR OLDER FUELS FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Tuesday. * AFFECTED AREA...Fire weather zone 152. * TIMING...Until 8 PM MST this evening and again Tuesday from 11 AM MST until 7 PM MST. * WINDS...Southwest 20-foot winds 20 to 35 mph with gusts to 50 mph. Isolated higher gusts possible. * RELATIVE HUMIDITY...7 to 11 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-151-040300- /O.CON.KTWC.FW.W.0001.000000T0000Z-230404T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC- 159 PM MST Mon Apr 3 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND LOW FUEL MOISTURES FOR OLDER FUELS FOR FIRE WEATHER ZONES 150 AND 151... * AFFECTED AREA...Fire weather zones 151 and southeast portions of zone 150. This includes elevations below 5500 feet from eastern Pinal and Pima counties eastward. * TIMING...Until 8 PM MST this evening * WINDS...Southwest 20-foot winds 20 to 35 mph with gusts to 50 mph. Isolated higher gusts possible. * RELATIVE HUMIDITY...7 to 11 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$
649 WWUS85 KTWC 040315 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 815 PM MST Mon Apr 3 2023 AZZ152-041200- /O.EXP.KTWC.FW.W.0001.000000T0000Z-230404T0300Z/ /O.CON.KTWC.FW.W.0002.230404T1800Z-230405T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 815 PM MST Mon Apr 3 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND LOW FUEL MOISTURES FOR OLDER FUELS FOR FIRE WEATHER ZONE 152... ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND LOW FUEL MOISTURES FOR OLDER FUELS FOR FIRE WEATHER ZONE 152.. The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Tuesday. * AFFECTED AREA...Fire weather zone 152. * TIMING...Tuesday from 11 AM MST until 7 PM MST. * WINDS...Southwest 20-foot winds 20 to 35 mph with gusts to 50 mph. Isolated higher gusts possible. * RELATIVE HUMIDITY...7 to 11 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-151-040415- /O.EXP.KTWC.FW.W.0001.000000T0000Z-230404T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC- 815 PM MST Mon Apr 3 2023 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND LOW FUEL MOISTURES FOR OLDER FUELS FOR FIRE WEATHER ZONES 150 AND 151... $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:10 AM MST, 10 hours 3 minutes earlier.
Area forecast discussion, Apr 2, 3:10 AM MST, 10 hours 3 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 310 AM MST Sun Apr 2 2023 .SYNOPSIS...Warmer temperatures will prevail into Monday. Another weather system will bringing strong gusty winds to the area Monday and much cooler temperatures Tuesday into Wednesday. && .DISCUSSION...The sky was clear across Arizona this morning with a beautiful early April day on tap with highs right around normal. Main forecast concern in the short term will be wind and fire weather related on Monday. Strong gusty winds and very low humidities are forecast for most of the area resulting in critical fire weather conditions. See Fire Weather section for more details. Wind advisory for the entire area has been hoisted also for Monday. Much cooler Tuesday and not as windy. Highs will run 15-23 degrees colder than Monday. This colder air mass will result in a rather cold early April morning Wednesday with the colder spots south and east of Tucson in the 20s to lower 30s. Localized spots will be near record lows for April 5th. Warmer temperatures to close the work week into next weekend but remaining below normal. && .AVIATION...Valid through 03/12Z. SKC. Light terrain driven SFC winds thru 02/18z then bcmg W-NW 10-15 kts with ocnl gusts of 20-25 kts then diminishing to less then 10 kts thru end of valid pd. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Near normal high temperatures continue today into Monday with very low humidity levels as min RHs will be below 10 percent in the valleys and 10-15 percent over the mountains. Another storm system is expected early this week with the main impact being a combination of strong winds and very low humidity levels on Monday, resulting in critical fire weather conditions. Sustained 20-foot winds up to 35 mph are expected. A Fire Weather watch is in effect Monday for SE Fire Weather Zone 150 along with most of Zones 151 and 152. Cooler and slightly more humid conditions will follow Tuesday into Wednesday but with lighter winds. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for AZZ150>152. Wind Advisory from 2 PM to 11 PM MST Monday for AZZ501>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:31 AM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 44 hr |
Nearby
Red Flag Warnings in Arizona, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.